Hello and thanks for your question. Are you available to chat?
There isn't any evidence to suggest that the possible stroke, cardiac events, or death are actually even caused by the injection, just associated with the injections. Keep in mind that the majority of these people who had this injection in the clinical trials were elderly individuals with previous histories of vasculopathic risk factors such as high blood pressure, heart disease, strokes, and cardiovascular disease. So I suspect that the majority of this very small risk is because these people were likely more at risk to get these events, period, and not because of the injection. That being said, no one can be certain--regardless the risks are very small. The increased eye pressure, yes, would be directly from the injected medicine.
While it's possible that by correcting your sugars the edema would get better, in my experience, unless it is very new and very small amounts of edema, this is unlikely. The fact that it is now "clinically significant" macular edema means that it is involving or is threatening to involve your central vision. Because of that, and because edema that puts down roots, so to speak, in the retina can be much harder to eradicate, I think not having the recommended treatment may not be the wisest course. Laser does not stop the process--it's like spot welding--it seals up leaking blood vessels and only puts a finger in the hole in the dam. The only way to stop or reverse the process is immediate reversal of course regarding your diabetes, meaning significant improvement in the A1C. Does all this make sense?
Does this information help address your concerns?
Do you have any other concerns or questions about this topic?
It appears as though you are not in the chat room currently. I am happy to be able to help you today. I will also be happy to answer any other questions until you have the information you need. If you would like to ask further questions or clarification regarding anything I've said, please let me know and I will be happy to address your concerns.
Your feedback is important to me and will help me improve my encounter with future customers. Please rate your encounter with me by providing positive feedback (by pressing the smiley face); any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated. If you feel like your concerns are not resolved or you have a problem or issue with anything I have said or haven’t said, please don’t issue a negative feedback rating—My goal is your satisfaction and I would rather work together to solve your concerns, until you are satisfied, than have you leave our encounter unhappy and unsatisfied.
My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must see an eye doctor. Thanks for your inquiry!
Thank you for your help. I just want to clarify one question. Does the eye pressure cause the stroke, etc. or is it a direct reaction to the Lucentis? I am not sure if I am wording it correctly. If after the injection I don't have high eye pressure then can I still have a stroke, etc. I am 58 and have been told everyone with diabetes has heart disease.
No, the eye pressure does not cause the stroke--in fact, most of the time, they are not co-incidental complications. It's pretty rare to have both at the same time. Yes, if you don't have high eye pressure after the injection you could still have a stroke. Although at your age I think it is very unlikely. Being told that everyone with diabetes has heart disease is like saying everyone over the age of 20 has cataracts. While technically possible, it doesn't mean that everyone with diabetes has clinically significant heart disease, just more of a propensity towards it. Make sense?
Would you recommend Lucentis? Is that the only injectable medication that can treat the condition or id there any oral medicines. That's my last question. I REALLY appreciate your clarification I think the Retina specialist is well qualified but not much on personalty. I just wanted another opinion because I am aware some physicians are in "bed" with the pharmaceutical companies. Have a great weekend.
If you have clinically significant macular edema, recent studies are showing that a combination of Lucentis and laser are the most effective way to treat this, so in this case, yes it seems like a good course of action. I can certainly understand not agreeing with an ophthalmologist's personality--sometimes, some of us are a bit bare in that cupboard :) Hoep this has been helpful. Good luck to you. Please rate your encounter with me by providing positive feedback (by pressing the smiley face); any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated. If you feel like your concerns are not resolved or you have a problem or issue with anything I have said or haven’t said, please don’t issue a negative feedback rating—My goal is your satisfaction and I would rather work together to solve your concerns, until you are satisfied, than have you leave our encounter unhappy and unsatisfied.